MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2 (-4.00)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- investigation type code: 4110- lens work order search- no similar complaint event(s) within associated lots were found.H11- manufacturer narrative: secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced patient discomfort.Reportedly, "foreign body sensation".In a separate surgery the lens was explanted.There are multiple medical device reports associated with this patient.This report is 2 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.Attempts to obtain additional information have not been successful.If additional information is received a supplemental medwatch report will be submitted.

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key22879538
Report Number2023826-2025-01227
Device Sequence Number5687978
Product Code MTA
UDI-Device Identifier00840311300815
UDI-Public(01)00840311300815(11)240521(17)270430
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5 13.2 (-4.00)
Device Catalogue NumberVICM5 13.2
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Initial Report FDA Received Date08/22/2025
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown